MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: the fiber was returned in one piece with the tip detached.The piece measured approximately 261.8 cm from the top of the connector to the tip.Exposed glass portion of the distal tip measured approximately 1.5 mm and is consistent with a fracture.The remainder of the distal tip was not returned.The pattern on the tip face is consistent with a tip detachment, likely as a result of handling.Functional analysis reveals that when the fiber was connected to the lumenis laser console, the "attach fiber" message disappeared indicating that the fiber was recognized by the console.The aiming beam exiting the distal tip was bright, clear, and round.Effective transmission was not measured due to the condition of the returned device.Review and analysis of all available information indicated that the root cause is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on event.Dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 550 laser fiber was used for an f-urs procedure in the ureter performed on (b)(6) 2018.According to the complainant, prior to the procedure, the laser fiber had no energy output when it was connected during the procedure.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed reportable based on the investigation results; fiber tip detached.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8374001
Report Number3005099803-2019-00986
Device Sequence Number2138517
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot NumberC000004847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight68